Degree of paraxiality of a stochastic electromagnetic Gaussian Schell-model beam

Lina Zhang, Fei Wang, Yangjian Cai, Olga Korotkova

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

The concept of the degree of paraxiality introduced recently for monochromatic fields is extended to the domain of stochastic electromagnetic fields. Analytical expression for the degree of paraxiality of a stochastic electromagnetic Gaussian Schell-model (EGSM) beam is derived. Numerical results show that the degree of paraxiality of an EGSM beam is determined by the degree of polarization, r.m.s. widths of the spectral densities and of the correlation functions of its source. Degree of paraxiality of an EGSM beam after passing through a linear polarizer is also analyzed. Our results show that one can modulate the degree of paraxiality of an EGSM beam by a linear polarizer.

Original languageEnglish (US)
Pages (from-to)1111-1117
Number of pages7
JournalOptics Communications
Volume284
Issue number5
DOIs
StatePublished - Mar 1 2011

Keywords

  • Degree of paraxiality
  • Partially coherent beam

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Atomic and Molecular Physics, and Optics
  • Physical and Theoretical Chemistry
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Degree of paraxiality of a stochastic electromagnetic Gaussian Schell-model beam'. Together they form a unique fingerprint.

  • Cite this